By in Family

Med changes can cause problems

Last week was a weird week. My mom's Neurologist started her on a couple of new meds last Monday and her Cardiologist started her on a new med the Friday before. She has been sleeping more often now but she also seemed to be confused. Thursday I called her to tell her I was on my way home and she was asleep. I asked her why she was asleep at 6pm, she told me that "the cat" kept calling her so she couldn't take a nap during the day. I made her repeat this three times, hoping that I had just misheard what she said. We do not have a cat so it didn't make any sense. Friday morning at a little before 5 am, she started to get dressed. When I asked her why, she said she was going to Church. It took me a few minutes to get her back to bed and to understand that she wasn't going anywhere until I got home from work. She started texting me a little after 2pm on Friday and none of her texts made any sense whatsoever. I ended up leaving work a little earlier than I had planned because I was really worried by this point.

I ended up taking her to the ER and we spent 4 hours there. They ruled out a stroke and figure out that it was one of the new meds messing with an old med and causing this reaction. They kept her overnight for observation and flushed the med out of her system with IV fluids. I was able to pick her up by 3:30 pm on Saturday. Luckily the neurologist has canceled the med that was causing the reaction and put her on a safer med.


You will need an account to comment - feel free to register or login.

Comments

cheri wrote on November 10, 2015, 9:31 PM

That is not so god to hear. I hope that she is better by now.

Colibry21 wrote on November 19, 2015, 11:04 AM

I can understand your worry. I would be as well. I'm glad that the doctor cancelled the medication, and changed it. Hopefully, no more incidents like this.